Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 65, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 2, 2017, 9:32 AM CDT for 6 counties in Texas. It was in force for 58 min. 24 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2017, 9:32 AM CDT (14:32 UTC)
- Expired
- Apr 2, 2017, 10:30 AM CDT
- In force
- 58 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Bastrop County, TX, Burnet County, TX, Caldwell County, TX, Hays County, TX, Travis County, TX, Williamson County, TX
The radar
The Austin/San Antonio radar (KEWX), 51 km from the middle of the area, began a volume at 14:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 9:33 AM CDT | TSTM WND DMG | 2 W Anderson Mill, TX | MPING REPORT OF MINOR WIND DAMAGE SUCH AS SMALL TREE LIMBS BROKEN |
| Apr 2, 9:33 AM CDT | TSTM WND DMG | 2 W Anderson Mill, TX | MPING REPORT OF MINOR WIND DAMAGE SUCH AS SMALL TREE LIMBS BROKEN. |
| Apr 2, 9:38 AM CDT | TSTM WND GST 60 | 1 Nne Anderson Mill, TX | SPOTTER ESTIMATED WIND GUSTS OF 50 TO 60 MPH |
| Apr 2, 9:38 AM CDT | TSTM WND GST 60 | 1 Nne Anderson Mill, TX | SPOTTER ESTIMATED WIND GUSTS OF 50 TO 60 MPH. |
| Apr 2, 9:38 AM CDT | HAIL 1 | 4 Se Bee Cave, TX | |
| Apr 2, 9:38 AM CDT | HAIL 1 | 4 Wsw Lost Creek, TX | |
| Apr 2, 9:40 AM CDT | TSTM WND DMG | 3 Ssw Jollyville, TX | 5 INCH TREE LIMB BLOWN DOWN LANDING ON CAR IN DRIVEWAY WITH VEHICLE DAMAGED. ESTIMATED WINDS OF 50 TO 60 MPH. NEAR INTERSECTION OF SANS SOUCI COVE AND SANS SOUCI PLACE IN GREAT HILLS AREA OF NORTHWEST AUSTIN. . |
| Apr 2, 9:43 AM CDT | TSTM WND GST 60 | 2 Nnw Jollyville, TX | SPOTTER ESTIMATED WIND GUSTS UP TO 60 MPH NEAR PARMER LN AT RR 620. |
| Apr 2, 9:43 AM CDT | TSTM WND GST 60 | 3 Ene Anderson Mill, TX | SPOTTER ESTIMATED WIND GUSTS UP TO 60 MPH NEAR PARMER LN AT RR 620 |
| Apr 2, 9:49 AM CDT | TSTM WND DMG | 1 E Leander, TX | PUBLIC REPORT VIA MPING OF TREE BRANCHES BLOWN DOWN. |
| Apr 2, 9:49 AM CDT | TSTM WND DMG | 3 N Cedar Park, TX | PUBLIC REPORT VIA MPING OF TREE BRANCHES BLOWN DOWN |
| Apr 2, 9:49 AM CDT | HAIL 0.88 | 1 Ese San Marcos, TX | DIME AND NICKEL SIZED HAIL BETWEEN WONDER WORLD DR AND MCCARTY LN. |
| Apr 2, 9:49 AM CDT | HAIL 0.88 | San Marcos, TX | DIME AND NICKEL SIZED HAIL BETWEEN WONDER WORLD DR AND MCCARTY LN |
| Apr 2, 9:50 AM CDT | TSTM WND DMG | 2 Ne Brushy Creek, TX | LARGE TREE LIMBS SNAPPED ALONG HAIRY MAN ROAD IN ROUND ROCK. |
| Apr 2, 9:50 AM CDT | TSTM WND DMG | 3 Wnw Round Rock, TX | LARGE TREE LIMBS SNAPPED ALONG HAIRY MAN ROAD IN ROUND ROCK. |
| Apr 2, 9:50 AM CDT | TSTM WND DMG | 4 Nnw Serenada, TX | SMALL TREE LIMBS BLOWN DOWN |
| Apr 2, 9:50 AM CDT | TSTM WND DMG | 4 Nnw Serenada, TX | SMALL TREE LIMBS BLOWN DOWN. |
| Apr 2, 9:56 AM CDT | HAIL 0.5 | 2 Nw Georgetown, TX | |
| Apr 2, 9:56 AM CDT | HAIL 0.5 | Sun City, TX | |
| Apr 2, 9:56 AM CDT | HAIL 1 | Georgetown, TX | RECEIVED SOCIAL MEDIA PHOTO SHOWING QUARTER SIZED HAIL IN GEORGETOWN. TIME ESTIMATED FROM RADAR. |
| Apr 2, 10:01 AM CDT | TSTM WND DMG | 2 Sw Weir, TX | LARGE TREE BLOWN DOWN. WINDS ESTIMATED UP TO 80 MPH. |
| Apr 2, 10:02 AM CDT | HAIL 0.75 | Georgetown, TX | SPOTTER ESTIMATED PENNY SIZED HAIL AND WIND GUSTS TO 60 MPH |
| Apr 2, 10:02 AM CDT | HAIL 0.75 | Georgetown, TX | SPOTTER ESTIMATED PENNY SIZED HAIL AND WIND GUSTS TO 60 MPH. |
| Apr 2, 10:15 AM CDT | TSTM WND GST 60 | 2 Sw Georgetown, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 18 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 6:00 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 2.5 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3410 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 328 m²/s²
- Significant tornado parameter
- 3.7
- Supercell composite
- 20.1
The text
As transmitted.
303
WUUS54 KEWX 021432
SVREWX
TXC021-053-055-209-453-491-021530-
/O.NEW.KEWX.SV.W.0065.170402T1432Z-170402T1530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
932 AM CDT SUN APR 2 2017
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Western Williamson County in south central Texas...
Northwestern Caldwell County in south central Texas...
Central Hays County in south central Texas...
Travis County in south central Texas...
West central Bastrop County in south central Texas...
Central Burnet County in south central Texas...
* Until 1030 AM CDT
* At 931 AM CDT, severe thunderstorms were located along a line
extending from Liberty Hill to near Uhland, moving northeast at 40
mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Austin, Round Rock, San Marcos, Cedar Park, Georgetown,
Pflugerville, Kyle, Lockhart, Buda, Wimberley, Dripping Springs,
Bertram, Tanglewood Forest, Serenada, Austin Bergstrom Int Ap,
Anderson Mill, Windemere, Leander, Lakeway and Lago Vista.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
A Tornado Watch remains in effect until 100 PM CDT for south central
Texas.
LAT...LON 2996 9741 2985 9786 2985 9788 2984 9790
2981 9802 3078 9818 3085 9766
TIME...MOT...LOC 1431Z 237DEG 34KT 3069 9794 2991 9783
TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
$$
MO3 follow-up statements
289
WWUS54 KEWX 021458
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
958 AM CDT SUN APR 2 2017
TXC053-021508-
/O.CAN.KEWX.SV.W.0065.000000T0000Z-170402T1530Z/
Burnet TX-
958 AM CDT SUN APR 2 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BURNET COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 100 PM CDT for south central
Texas.
LAT...LON 2996 9741 2985 9786 3038 9777 3062 9793
3082 9791 3085 9766
TIME...MOT...LOC 1458Z 236DEG 35KT 3078 9775 3010 9754
$$
TXC021-055-209-453-491-021530-
/O.CON.KEWX.SV.W.0065.000000T0000Z-170402T1530Z/
Williamson TX-Caldwell TX-Hays TX-Travis TX-Bastrop TX-
958 AM CDT SUN APR 2 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR WESTERN WILLIAMSON...NORTHWESTERN CALDWELL...EAST CENTRAL HAYS...
CENTRAL TRAVIS AND WEST CENTRAL BASTROP COUNTIES...
At 958 AM CDT, severe thunderstorms were located along a line
extending from near Florence to near Cedar Creek, moving northeast at
40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Austin, Round Rock, San Marcos, Cedar Park, Georgetown, Pflugerville,
Lockhart, Buda, Austin Bergstrom Int Ap, Anderson Mill, Serenada,
Windemere, Leander, Manor, Rollingwood, Florence, Martindale, Uhland,
Liberty Hill and Mustang Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
A Tornado Watch remains in effect until 100 PM CDT for south central
Texas.
LAT...LON 2996 9741 2985 9786 3038 9777 3062 9793
3082 9791 3085 9766
TIME...MOT...LOC 1458Z 236DEG 35KT 3078 9775 3010 9754
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
MO824 WWUS54 KEWX 021517 SVSEWX Severe Weather Statement National Weather Service Austin/San Antonio TX 1017 AM CDT SUN APR 2 2017 TXC491-021525- /O.CAN.KEWX.SV.W.0065.000000T0000Z-170402T1530Z/ Williamson TX- 1017 AM CDT SUN APR 2 2017 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN WILLIAMSON COUNTY IS CANCELLED... The storms which prompted the warning have moved out of the warned area of Western Williamson County. Therefore, the warning has been cancelled. A Severe Thunderstorm Warning remains in effect through 1045 AM CDT for Eastern and Northern Williamson County. A Tornado Watch remains in effect until 100 PM CDT for south central Texas. LAT...LON 2996 9741 2985 9786 3022 9780 3038 9753 TIME...MOT...LOC 1515Z 227DEG 19KT 3030 9740 2999 9757 $$ TXC021-055-209-453-021530- /O.CON.KEWX.SV.W.0065.000000T0000Z-170402T1530Z/ Caldwell TX-Hays TX-Travis TX-Bastrop TX- 1017 AM CDT SUN APR 2 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT FOR NORTHWESTERN CALDWELL...EAST CENTRAL HAYS...SOUTHEASTERN TRAVIS AND WEST CENTRAL BASTROP COUNTIES... At 1015 AM CDT, severe thunderstorms were located along a line extending from near Elgin to 7 miles southwest of Cedar Creek, moving northeast at 20 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Austin, San Marcos, Lockhart, Buda, Austin Bergstrom Int Ap, Manor, Martindale, Uhland, Mustang Ridge, Niederwald, Onion Creek, Cedar Creek, Wyldwood, Webberville, Creedmoor, Rockne, Maha, Maxwell, Reedville and Red Rock. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Intense thunderstorm lines can produce brief tornadoes and widespread significant wind damage. Although a tornado is not immediately likely, it is best to move to an interior room on the lowest floor of a building. These storms may cause serious injury and significant property damage. && A Tornado Watch remains in effect until 100 PM CDT for south central Texas. LAT...LON 2996 9741 2985 9786 3022 9780 3038 9753 TIME...MOT...LOC 1515Z 227DEG 19KT 3030 9740 2999 9757 TORNADO...POSSIBLE HAIL...0.75IN WIND...60MPH $$ MO
447
WWUS54 KEWX 021528
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
1028 AM CDT SUN APR 2 2017
TXC021-055-209-453-021537-
/O.EXP.KEWX.SV.W.0065.000000T0000Z-170402T1530Z/
Caldwell TX-Hays TX-Travis TX-Bastrop TX-
1028 AM CDT SUN APR 2 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CALDWELL...EAST
CENTRAL HAYS...SOUTHEASTERN TRAVIS AND WEST CENTRAL BASTROP COUNTIES
WILL EXPIRE AT 1030 AM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.
A Tornado Watch remains in effect until 100 PM CDT for south central
Texas.
LAT...LON 2996 9741 2985 9786 3022 9780 3038 9753
TIME...MOT...LOC 1527Z 237DEG 34KT 3036 9729 3005 9746
$$
HAMPSHIREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 8:19 AM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Apr 2, 8:19 AM CDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 819 AM CDT Sun Apr 2 2017 .UPDATE... The forecast has been updated to include the expansion of Tornado Watch #108 to cover areas from Zavala county eastward into the coastal plains. We have also increased rain chances across the I-35 and Highway 57 corridors to the southwest of San Antonio. && .PREV DISCUSSION... /ISSUED 725 AM CDT Sun Apr 2 2017/ AVIATION.../12Z TAFS/ A severe line of showers and thunderstorms with hail up to 2 inches will move into SAT/SSF around 1330Z, so have TSRA there until 1630Z with IFR-MVFR ceilings and visibilities. Severe wind gusts have not been confirmed as of yet, but gusts may increase as this line matures and daytime heating commences. Although we have not added in wind shear or stronger gusts at the current moment, we will amend as necessary and gusts of at least 30-40 knots seem reasonable with the line passage. The line is not expected to arrive at AUS until closer to 15Z and ending around 17Z, but the showers currently going on around AUS may transition to deep thunderstorms ahead of the line. Thus, we have included the mention of TSRA by 14Z to account for this possibility along with the potential for the line to accelerate a bit as a bowing segment to the west of ERV moves in the direction of AUS. Gusts with this line at AUS may be a bit stronger closer towards 40-50 knots given another hour or so of daytime heating. A tornado is possible with these storms, particularly any cells that develop ahead of the line. VCTS is mentioned through 18-19Z at the I-35 TAF sites to account for uncertainty. Dry air moving into the midlevels should gradually end the more severe shower and thunderstorm threat by early afternoon for the I-35 corridor. Models are trending towards not having additional showers and thunderstorms later tonight, but there is still a low chance some elevated storms may redevelop as the upper level disturbance passes to our north near the OK/TX border. We will continue to monitor this, but for now have left this out of the TAFs based on trends and are just highlighting gusty westerly winds up to 25 knots at all sites. DRT should become VFR later around 16Z, whereas the I-35 corridor should become VFR by early or mid-afternoon. PREV DISCUSSION... /ISSUED 643 AM CDT Sun Apr 2 2017/ UPDATE... We have updated the forecast to include the mention of Tornado Watch #108, which is in effect for the Hill Country and portions of the I-35 corridor until 1 PM today. PREV DISCUSSION... /ISSUED 541 AM CDT Sun Apr 2 2017/ SHORT TERM (Today through Monday)... A busy weather pattern is already underway and will continue into the afternoon hours today. Currently, an upper level low pressure system centered over north central Mexico can be seen on water vapor imagery. To the east of this feature, convection continues to develop over the Rio Grande plains and southern Edwards Plateau. Convection is also being enhanced by a surface low just south of Del Rio and cold front edging into the western Hill Country. Severe weather concerns for today include damaging winds, large hail and tornadoes, especially across the Hill Country and I-35 corridor. We currently have an ongoing area of severe storms across portions of the southern Edwards plateau, Rio Grande plains and western Hill Country. With continued warm/moist advection in the low-levels along with increasing lift in the mid and upper levels, the active weather will spread eastward today. In addition, we are already seeing some surface-based development in the warm sector and expect this trend to continue with additional daytime heating. Based on the above, we should see a gradual increase in the severe weather threat across south central Texas today. In addition, concerns are also increasing for heavy rainfall across the Hill Country and portions of the I-35 corridor. We have already seen some impressive totals at Del Rio (almost 5") today and given impressive moist air advection in the low-levels and a very efficient rainfall setup, we have issued a Flash Flood Watch for portions of the Rio Grande plains, southern Edwards Plateau, Hill Country and I-35 corridor today. We should see a decrease in the active weather from west to east by late afternoon. Still, can't rule out some showers and storms across the Hill Country and I-35 corridor north of San Antonio as the center of the upper low passes across the mentioned areas. LONG TERM (Monday Night through Saturday)... The weather pattern for the upcoming work week will be much calmer as southwest to westerly flow aloft prevails. Above normal high temperatures are in store on Tuesday, followed by a weak cold front dropping temperatures down closer to normal on Wednesday and Thursday. A warming trend takes shape for the latter portion of the forecast period. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 77 56 85 58 87 / 90 30 0 0 - Austin Bergstrom Intl Airport 77 54 84 55 86 / 90 30 0 0 - New Braunfels Muni Airport 78 54 85 55 87 / 80 10 0 0 0 Burnet Muni Airport 70 52 81 54 84 / 100 30 0 0 - Del Rio Intl Airport 70 52 86 57 88 / 70 0 0 0 0 Georgetown Muni Airport 76 55 83 55 85 / 100 40 0 0 - Hondo Muni Airport 79 51 85 54 88 / 70 - 0 0 0 San Marcos Muni Airport 79 54 85 55 87 / 80 10 0 0 - La Grange - Fayette Regional 80 55 84 57 87 / 80 20 0 0 - San Antonio Intl Airport 78 54 85 57 88 / 80 - 0 0 0 Stinson Muni Airport 81 54 85 56 88 / 70 - 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 4 PM CDT this afternoon for the following counties: Bandera...Bastrop...Blanco...Burnet...Edwards... Gillespie...Hays...Kendall...Kerr...Kinney...Lee...Llano...Real... Travis...Uvalde...Val Verde...Williamson. && Mesoscale/Aviation...TB3 Synoptic/Grids...24 Public Service/Data Collection...33
Hazardous weather outlook, Apr 2, 6:49 AM CDT, 2 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 649 AM CDT Sun Apr 2 2017 TXZ171>173-183>194-202>209-217>225-228-031200- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 649 AM CDT Sun Apr 2 2017 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. An active weather pattern is expected across all of south central Today. Initially, the most active weather will be across the southern Edwards Plateau as a line of storms begins to organize. As this line of storms strengthens and moves east across the Hill Country and I-35 corridor through midday, a combination of large hail, damaging winds and locally heavy rainfall can be expected. In addition, an isolated tornado can not be ruled out. As this line of storms approaches the I-35 corridor Sunday morning, the threat for tornadoes will increase. In addition, rainfall amounts of 1 to 3 inches could bring the potential for localized flooding, especially across those areas that had heavy rains earlier in the week. By early Sunday evening, the severe weather concerns should be on the decrease as the line of storms moves east of the region. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are urged to report severe weather and flooding with the storm system this weekend.
In the hours before
Local storm report, Apr 2, 9:17 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
917 AM CDT SUN APR 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 AM TSTM WND DMG 2 SSW TWIN SISTERS 29.98N 98.41W
04/02/2017 BLANCO TX EMERGENCY MNGR
TREES BLOWN DOWN NEAR HWY 281 AT 473 IN SOUTHERN RURAL
AREA OF BLANCO COUNTY
&&
CVPLocal storm report, Apr 2, 9:23 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
923 AM CDT SUN APR 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM TSTM WND DMG LAKEWAY 30.37N 97.98W
04/02/2017 TRAVIS TX TRAINED SPOTTER
TREE LIMBS BLOWN DOWN BY ESTIMATED 60 MPH WINDS
&&
CVPSpecial weather statement, Apr 2, 9:23 AM CDT, 9 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 923 AM CDT SUN APR 2 2017 TXZ219-021515- Frio TX- 923 AM CDT SUN APR 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FRIO COUNTY UNTIL 1015 AM CDT... At 923 AM CDT, Doppler radar was tracking a strong thunderstorm 9 miles southeast of Derby, or 11 miles east of Dilley, moving east at 30 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Goldfinch. LAT...LON 2885 9903 2892 9881 2865 9880 2865 9904 TIME...MOT...LOC 1423Z 251DEG 26KT 2871 9898
Local storm report, Apr 2, 9:25 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
925 AM CDT SUN APR 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 AM TSTM WND DMG 6 W CANYON LAKE DAM 29.88N 98.36W
04/02/2017 COMAL TX TRAINED SPOTTER
STRONG WINDS CAUSING TREE DAMAGE. TIME ESTIMATED FROM
RADAR.
&&
CVPSpecial weather statement, Apr 2, 9:28 AM CDT, 4 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
928 AM CDT SUN APR 2 2017
TXZ205-220-221-021515-
Bexar TX-Atascosa TX-Wilson TX-
928 AM CDT SUN APR 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ATASCOSA...
NORTHWESTERN WILSON AND BEXAR COUNTIES UNTIL 1015 AM CDT...
At 927 AM CDT, Doppler radar was tracking a strong thunderstorm near
Somerset, or 10 miles southwest of Stinson Municipal Airport, moving
northeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
San Antonio, Schertz, Universal City, Live Oak, San Antonio Int Ap,
Stinson Municipal Airport, Leon Valley, Kirby, Alamo Heights,
Windcrest, Terrell Hills, Shavano Park, Hollywood Park, Olmos Park,
St. Hedwig, Somerset, Elmendorf, Calaveras Lake, Lackland AFB and
Timberwood Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2908 9867 2936 9872 2974 9848 2974 9847
2973 9845 2929 9813
TIME...MOT...LOC 1427Z 244DEG 27KT 2927 9862Local storm report, Apr 2, 9:31 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
931 AM CDT SUN APR 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM HAIL DILLEY 28.67N 99.17W
04/02/2017 E0.25 INCH FRIO TX EMERGENCY MNGR
&&
CVPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 7:35 PM CDT | Special Weather Statement | EWX | Val Verde | 40 min |
| Apr 1, 7:38 PM CDT | Special Weather Statement | EWX | Val Verde | 37 min |
| Apr 1, 10:12 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 48 min |
| Apr 1, 10:58 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 47 min |
| Apr 1, 11:43 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 47 min |
| Apr 1, 11:46 PM CDT | Special Weather Statement | EWX | Val Verde | 44 min |
| Apr 2, 12:21 AM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Apr 2, 12:26 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 49 min |
| Apr 2, 12:43 AM CDT | Special Weather Statement | EWX | Val Verde | 47 min |
| Apr 2, 12:51 AM CDT | Special Weather Statement | EWX | Val Verde | 39 min |
| Apr 2, 1:15 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 45 min |
| Apr 2, 1:32 AM CDT | Flash Flood Warning | EWX | Kinney, Val Verde | 6 hr |
| Apr 2, 2:05 AM CDT | Special Weather Statement | EWX | Kinney | 40 min |
| Apr 2, 2:29 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 32 min |
| Apr 2, 2:57 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney | 48 min |
| Apr 2, 3:02 AM CDT | River Flood Warning | EWX | Val Verde | 19 hr |
| Apr 2, 3:12 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 48 min |
| Apr 2, 3:20 AM CDT | Tornado Warning | EWX | Kinney | 25 min |
| Apr 2, 3:33 AM CDT | Special Weather Statement | EWX | Edwards | 42 min |
| Apr 2, 3:47 AM CDT | Tornado Warning | EWX | Edwards | 18 min |
| Apr 2, 3:50 AM CDT | Flash Flood Watch | EWX | Bandera, Bastrop, Blanco, Burnet, Edwards, Gillespie and 11 more | 9 hr |
| Apr 2, 3:54 AM CDT | Severe Thunderstorm Warning | EWX | Kinney | 51 min |
| Apr 2, 3:56 AM CDT | Tornado Warning | EWX | Edwards, Real | 34 min |
| Apr 2, 4:04 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 41 min |
| Apr 2, 4:08 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick | 37 min |
| Apr 2, 4:14 AM CDT | Tornado Warning | EWX | Edwards | 17 min |
| Apr 2, 4:40 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney | 3 hr |
| Apr 2, 4:41 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Maverick | 49 min |
| Apr 2, 4:43 AM CDT | Special Weather Statement | EWX | Edwards, Real | 47 min |
| Apr 2, 5:25 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde | 50 min |
| Apr 2, 5:36 AM CDT | Special Weather Statement | EWX | Burnet | 54 min |
| Apr 2, 5:42 AM CDT | Special Weather Statement | EWX | Real | 63 min |
| Apr 2, 5:54 AM CDT | Tornado Warning | EWX | Bandera, Kerr, Real | 30 min |
| Apr 2, 5:57 AM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| Apr 2, 6:06 AM CDT | Areal Flood Advisory | EWX | Kinney, Maverick, Uvalde | 3 hr |
| Apr 2, 6:20 AM CDT | Special Weather Statement | EWX | Uvalde, Zavala | 55 min |
| Apr 2, 6:28 AM CDT | Special Weather Statement | EWX | Kerr | 47 min |
| Apr 2, 6:32 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Uvalde | 58 min |
| Apr 2, 6:42 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr, Real | 63 min |
| Apr 2, 6:55 AM CDT | Special Weather Statement | EWX | Llano | 50 min |
| Apr 2, 6:58 AM CDT | Areal Flood Advisory | EWX | Edwards, Kerr | 3 hr |
| Apr 2, 6:59 AM CDT | Tornado Warning | EWX | Kerr | 46 min |
| Apr 2, 7:11 AM CDT | Severe Thunderstorm Warning | EWX | Uvalde, Zavala | 64 min |
| Apr 2, 7:17 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Gillespie, Kendall, Kerr | 58 min |
| Apr 2, 7:26 AM CDT | Tornado Warning | EWX | Kendall, Kerr | 30 min |
| Apr 2, 7:30 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina | 45 min |
| Apr 2, 7:42 AM CDT | Special Weather Statement | EWX | Medina | 48 min |
| Apr 2, 7:53 AM CDT | Tornado Warning | EWX | Kendall | 40 min |
| Apr 2, 7:54 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney | 111 min |
| Apr 2, 7:56 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Zavala | 19 min |
| Apr 2, 8:01 AM CDT | Special Weather Statement | EWX | Dimmit | 44 min |
| Apr 2, 8:08 AM CDT | Special Weather Statement | EWX | Blanco, Comal, Gillespie, Kendall | 37 min |
| Apr 2, 8:13 AM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Zavala | 47 min |
| Apr 2, 8:19 AM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Kendall | 41 min |
| Apr 2, 8:22 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Kendall, Llano | 53 min |
| Apr 2, 8:27 AM CDT | Tornado Warning | EWX | Blanco, Comal, Kendall | 48 min |
| Apr 2, 8:50 AM CDT | Severe Thunderstorm Warning | EWX | Frio | 40 min |
| Apr 2, 8:58 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Comal, Hays, Travis | 47 min |
| Apr 2, 9:04 AM CDT | Areal Flood Advisory | EWX | Real | 116 min |
| Apr 2, 9:20 AM CDT | Areal Flood Advisory | EWX | Kinney, Uvalde | 115 min |
| Apr 2, 9:23 AM CDT | Special Weather Statement | EWX | Frio | 52 min |
| Apr 2, 9:24 AM CDT | Tornado Warning | EWX | Travis, Williamson | 20 min |
| Apr 2, 9:28 AM CDT | Special Weather Statement | EWX | Bexar | 47 min |
| Apr 2, 9:48 AM CDT | Severe Thunderstorm Warning | EWX | Burnet, Travis, Williamson | 57 min |
| Apr 2, 9:51 AM CDT | Areal Flood Advisory | EWX | Burnet, Llano | 114 min |
| Apr 2, 10:06 AM CDT | Special Weather Statement | EWX | Bastrop, Lee | 54 min |
| Apr 2, 10:12 AM CDT | Areal Flood Advisory | EWX | Bexar | 2 hr |
| Apr 2, 10:12 AM CDT | Special Weather Statement | EWX | Guadalupe | 33 min |
| Apr 2, 10:23 AM CDT | Special Weather Statement | EWX | Wilson | 37 min |
| Apr 2, 10:39 AM CDT | Special Weather Statement | EWX | Fayette | 36 min |
| Apr 2, 10:46 AM CDT | Special Weather Statement | EWX | Lee | 44 min |
| Apr 2, 11:25 AM CDT | Special Weather Statement | EWX | Fayette | 50 min |
| Apr 2, 11:32 AM CDT | Severe Thunderstorm Warning | EWX | Fayette | 31 min |
| Apr 2, 12:09 PM CDT | River Flood Warning | EWX | Kerr | 20 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.